Fibromyalgia Action UK

Duloxetine and extreme tiredness

I've been taking Duloxetine for two weeks now. One 30mg a night (due to go up to two a night for two weeks then three a night for two weeks!) and I don't know if it is the drug or just my fibromyalgia in general but I've been SO thoroughly exhausted lately. Today was extreme. I could not move. I've been in bed all day. It's now 7pm and I've just got the energy to make a cup of tea. This is the worst case of tiredness I've ever ever experienced . Is this to be expected and I just have to go with it or should I tell the dr!? I accept that I have to give them a chance but I'm also worried because as I've said, the dose is going up and up over the next month!

7 Replies
oldestnewest

I’m sorry that you’re having such a rough time. Fatigue really gets you down. I tried duloxetine but it wasn’t for me. Made me feel really tired and ill. I’m not good with pain meds. I’ve heard others praising this drug up . We’re all so different! I would definitely at least get a phone appointment with your gp and let him know what’s going on. Remember - you know your own body and if you continue to feel so debilitated then I would say that perhaps this drug is not for you. I so hope that you get things sorted quickly and start to feel better soon. Xx

3 likes
Reply

Thank you. I think I will phone first thing Monday morning. If I'm this bad on the low dose I worry about the fact they are trebling it in two weeks!

2 likes
Reply

I think you should let your dr know. Duloxitine cause spasms too.

2 likes
Reply

I've been on it for years and never even considered that it was making me tired but I certainly am. I thought, just fibro, and take generic provigil to help get me going, plus pain med. Also take 2 blood pressure meds and 1 for diabetes, 3-4 times a day. Then there's one for acid reflux. I take 3 of the duloxetine, 2 in am, 1 in pm, 30 mgs each. Never sure when is the best time....maybe I should switch to night time. Meds sure can be confusing. Now Dr. wants me on a Statin, Lipitor, for cholesterol but am trying co q 10 first since she suggested it but I swear I read it conflicts with another med.Time to ask the pharmacist. I'll follow your posts. Good luck on finding out what's happening. M.A. from USA

2 likes
Reply

Duloxetine has the opposite effect on me, I found it kept me awake at night so now I take mine in the morning. I was put on Duloxetine for my Allodynia but it also helps with my sweats, I couldn’t be without now. This just show that everyone reacts differently to drugs.

I’m on 80gm and is up to this dose as I found it also helped with the burning sensation in my feet and calves odd thing is though I still get burning sensation of the stabbing kind in the rest of my body, but I guess that’s fibro for you. Good luck Hun xxx

2 likes
Reply

Hi there Emma and welcome ,I think like the other members are saying I would differently get an appointment with doctor , you could also ask for a call back for tomorrow at the end of the doctors surgery if there is a delay in getting the appointment for a few days her/she can advice you there and then and it will put your mind at rest. Medication does effect us in different ways , sometimes it will suit and sometimes it is trial and error before people get the right sort of help needed . Just my personal experience I was started on gapapentin they gradually upped my dose but I found the side effects didn't suit so I was tapered off by the doctor. I think for me that too much in the way of meds didn't suit and gave me more in the way of side effects, but again this is only my personal experience and what suits one person dosent for somebody else. Let us know how you get on , it might be that the new meds are making you more tired or that your body is needing the extra rest right now. If you would like to lock your post/posts normally members will respond more to a locked post as only our members can see and not open to all of the internet. healthunlocked.com/fibromya... Take care xxx

1 like
Reply

hi I have been given so many tablets all with rotten side effects especially the fatigue which the fibro effects me badly with anyway; Now been given Pregabalin and other stuff I cant remember what i supposed to take .which are all making me zombie like and cant even walk in a straight line .It just makes me relaxed to the point of I could lie down where I am but still have pain and still cant sleep. How on earth can I even try to keep my job.Its so upsetting so I have left them on the side along with the amitriptyline voltarol ibruprofen ,dulexatine and Gabapentine and am feeling so rotten .

Reply

You may also like...